Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 82, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 10, 2013, 8:44 PM CDT for Jackson County, Madison County, Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2013, 8:44 PM CDT (01:44 UTC)
- Expired
- Jul 10, 2013, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Jackson County, AL, Madison County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 24 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:48 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 10, 6:48 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 648 PM CDT WED JUL 10 2013 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 345 PM CDT WED JUL 10 2013/ THE CENTRAL TENNESSEE VALLEY REMAINS LOCATED BENEATH A MODERATE NORTH-NORTHWEST FLOW REGIME ALOFT THIS AFTERNOON -- TO THE EAST OF A MID-LEVEL HIGH CENTERED OVER THE SOUTHERN ROCKIES AND TO THE WEST OF A WEAK INVERTED TROUGH EXTENDING FROM THE FLORIDA STRAITS NORTHWARD INTO THE MID-ATLANTIC REGION. ALTHOUGH DEEP-LAYER FORCING FOR ASCENT IS WEAK AND UNFOCUSED...THE COMBINATION OF DIFFLUENT FLOW ALOFT AND STRONG INSOLATION/DESTABILIZATION WILL ALLOW FOR SCATTERED/NUMEROUS SHOWERS AND STORMS FOR THE REMAINDER OF THE AFTERNOON. ENVIRONMENTAL CONDITIONS WILL ACTUALLY BECOME MORE SUPPORTIVE OF WIDESPREAD THUNDERSTORM ACTIVITY OVERNIGHT...AS A PRONOUNCED MID- LEVEL TROUGH ACROSS THE NORTHERN PLAINS CONTINUES TO DIG SOUTHEASTWARD REACHING THE CENTRAL GREAT LAKES BY THURSDAY MORNING. AN UNSEASONABLY STRONG SURFACE COLD FRONT ASSOCIATED WITH THIS FEATURE CURRENTLY EXTENDS FROM CENTRAL MICHIGAN SOUTHWESTWARD INTO SOUTHERN KANSAS...BUT IS FORECAST TO MAKE STEADY SOUTHWARD PROGRESS AND EXTEND FROM CENTRAL ARKANSAS NORTHEASTWARD INTO NORTHERN MIDDLE TENNESSEE/SOUTHERN KENTUCKY BY 12Z THURSDAY. MOST RECENT NWP GUIDANCE IS IN STRONG AGREEMENT THAT AFTERNOON CONVECTION DEVELOPING ALONG A PREFRONTAL SURFACE TROUGH ACROSS THE MID-MISSISSIPPI/LOWER OHIO VALLEYS WILL CONGEAL INTO A MESOSCALE CONVECTIVE SYSTEM THAT IS FORECAST TO TRANSLATE SOUTHEASTWARD REACHING THE LOCAL FORECAST AREA BY EARLY/MID EVENING AND EITHER EXITING OR DISSIPATING ACROSS THE SOUTHEASTERN COUNTIES VERY EARLY THURSDAY MORNING. ALTHOUGH VERTICAL WIND SHEAR WILL BE QUITE WEAK /GENERALLY 15-20 KNOTS AT MOST/ THE MCS WILL LIKELY DEVELOP A STRONG COLD POOL WHICH MAY ENHANCE THE THREAT FOR GUSTY WINDS IN THE 30-40 MPH RANGE. OTHERWISE...THE MAIN IMPACTS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL -- WHICH MAY AGGRAVATE PREEXISTING FLOODING ISSUES. GIVEN STRONG CONSISTENCY IN THIS SOLUTION AMONG THE GFS/UKMET/GEM/ECMWF AS WELL AS THE WRF-NMM AND NSSL WRF...THE PRESENCE OF A MID-LEVEL WAVE...AND PWAT VALUES NEAR OR SLIGHTLY ABOVE 2 INCHES...WILL INCREASE POPS INTO THE 70-80 PERCENT RANGE. ALTHOUGH THE SURFACE COLD FRONT WILL LIKELY STILL BE LOCATED JUST NORTH OF THE AREA AT 12Z THURSDAY...THERE IS A HIGH AMOUNT OF UNCERTAINTY IN THE CONVECTIVE FORECAST TOMORROW. THIS IS PRIMARILY DUE TO THE IMPACTS OF OVERNIGHT CONVECTION AND A POTENTIALLY RAIN- COOLED AND STABLE BOUNDARY LAYER THAT MAY BE IN PLACE ACROSS THE REGION AS THE FRONT SLIDES SOUTHEASTWARD. BASED ON THE FACTORS MENTIONED ABOVE AND INDICATIONS OF WEAK MID-LEVEL SUBSIDENCE IN FORECAST SOUNDINGS...WILL SLIGHTLY UNDERCUT MOS POPS TOMORROW. THERE IS ALSO QUITE A BIT OF UNCERTAINTY REGARDING WHEN THE ACTUAL COLD FRONT WILL FINALLY PUSH SOUTHWARD...WITH THE UKMET THE FASTEST OF THE GLOBAL MODELS AND THE NAM THE SLOWEST -- ACTUALLY STALLING THE FRONT ON TOP OF THE AREA THROUGH FRIDAY. WILL TAKE A BLEND OF THE GUIDANCE AND ADVERTISE A FRONTAL PASSAGE SOMETIME LATE THURSDAY AFTERNOON/EARLY THURSDAY EVENING...WITH LOWS ON FRIDAY MORNING FALLING INTO THE MID 60S. DURING THE PERIOD FROM FRIDAY INTO FRIDAY NIGHT...THE CENTRAL PLAINS MID-LEVEL RIDGE IS FORECAST TO STRENGTHEN AND BUILD NORTHEASTWARD INTO THE GREAT LAKES IN RESPONSE TO DOWNSTREAM HEIGHT FALLS ACROSS WESTERN CANADA. AS THIS OCCURS...THE SOUTHEASTERN U.S. INVERTED TROUGH WILL BEGIN TO RETROGRADE SOUTHWESTWARD. THIS REGIME WILL MAINTAIN A DRY NORTHEAST FLOW ACROSS THE AREA...WITH HIGHS IN THE UPPER 80S AND LOWS IN THE MID 60S. IN THE EXTENDED PERIOD...THE CENTRAL CONUS MID-LEVEL RIDGE IS FORECAST TO STRENGTHEN FURTHER AND BECOME ESTABLISHED ACROSS NEBRASKA/IOWA/NORTHERN KANSAS/NORTHERN MISSOURI THIS WEEKEND -- FORCING THE INVERTED TROUGH TO ACCELERATE WESTWARD ACROSS THE NORTHERN GULF OF MEXICO AND INTO SOUTH CENTRAL TEXAS BY SUNDAY MORNING. ALTHOUGH AFTERNOON CONVECTION MAY BEGIN TO INCREASE SLIGHTLY BY SUNDAY AS LOW-LEVEL FLOW VEERS TO THE SOUTHEAST...RISING HEIGHTS ALOFT WILL LIKELY LIMIT THE CHANCE FOR ANY SIGNIFICANT RAINFALL THROUGH EARLY NEXT WEEK. HOWEVER...THAT SAID...IT IS WORTH MENTIONING THAT RAIN CHANCES MAY INCREASE MORE SUBSTANTIALLY IF THE REMNANT CIRCULATION OF CHANTAL AND ITS ASSOCIATED MOISTURE PLUME LIFT NORTHWESTWARD INTO THE SOUTHEASTERN U.S. AS INDICATED BY SOME MEDIUM RANGE GUIDANCE. GIVEN THE LOW PROBABILITY AT THIS TIME...WILL KEEP POPS/TEMPS NEAR CLIMO. 70/DD && .AVIATION... FOR 00Z TAFS...CONVECTION ACROSS NE AL HAS BEEN WEAKENING A BIT OVER THE PAST FEW HRS...ALTHOUGH ADDITIONAL CLUSTERS REMAIN BOTH N AND S OF THE IMMEDIATE AREA. THE OVERALL TREND WOULD HAVE MUCH OF THIS ACTIVITY DIMINISHING LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER...SUBTLE EMBEDDED WAVES TRAVERSING SEWD WITHIN A NWLY FLOW REGIME MAY ALLOW FOR SOME REDEVELOPMENT OVERNIGHT. UNTIL THEN...VFR CONDS ARE GENERALLY XPCTED WELL INTO THE AFTERNOON HRS. ONLY EXCEPTION MAY BE SOME -BR/MVFR VIS DURING THE EARLY MORNING PERIOD...MAINLY BETWEEN 10-13Z. 09 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 10, 8:03 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 803 PM CDT WED JUL 10 2013 ALZ001>010-016-TNZ076-096-097-111200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 803 PM CDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS MOVING SOUTHWARD OUT OF MIDDLE TENNESSEE WILL SPREAD INTO PORTIONS OF SOUTHERN MIDDLE TENNESSEE LEADING INTO NORTH CENTRAL ALABAMA BY 9 PM. DAMAGING WIND GUSTS...HAIL AND BRIEF HEAVY RAINFALL ARE ALL POSSIBLE WITH THESE THUNDERSTORMS. IN ADDITION...A BRIEF TORNADO MAY QUICKLY DEVELOP WITH SOME OF THE MORE INTENSE STORMS. A GRADUAL WEAKENING TREND IS EXPECTED LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER....SOME REDEVELOPMENT IS POSSIBLE OVERNIGHT AS WEAK UPPER DISTURBANCES MOVE SOUTHEASTWARD ACROSS THE REGION. RESIDUAL RIVER FLOODING WILL ALSO CONTINUE TO BE A PROBLEM ACROSS PORTIONS OF NORTHERN ALABAMA THROUGH TONIGHT...MAINLY ALONG THE TENNESSEE RIVER. FOR MORE INFORMATION...PLEASE REFER TO SPECIFIC RIVER FLOOD WARNINGS AND STATEMENTS THAT ARE CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON THURSDAY AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY THREATS WITH ANY STORMS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. ISOLATED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS RETURN TO THE FORECAST FROM SUNDAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 4:45 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
445 PM CDT WED JUL 10 2013
ALZ002-102230-
COLBERT AL-
445 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLBERT COUNTY UNTIL 530
PM CDT...
AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CHEROKEE...MOVING SOUTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MT HESTER...ALLSBORO...MYNOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3480 8811 3475 8786 3473 8781 3474 8778
3473 8776 3457 8784 3458 8806 3459 8814
TIME...MOT...LOC 2138Z 288DEG 18KT 3471 8809
KDWSpecial weather statement, Jul 10, 7:20 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
720 PM CDT WED JUL 10 2013
ALZ009-010-110100-
DE KALB AL-JACKSON AL-
720 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
NORTHEASTERN JACKSON COUNTIES UNTIL 800 PM CDT...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRIDGEPORT...MOVING SOUTH AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...STEVENSON AND IDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3467 8582 3497 8584 3499 8574 3499 8561
3492 8559 3486 8559 3469 8555
TIME...MOT...LOC 0018Z 351DEG 16KT 3492 8572
KDWSpecial weather statement, Jul 10, 8:00 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
800 PM CDT WED JUL 10 2013
ALZ006-TNZ096-110130-
MADISON AL-LINCOLN TN-
800 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 830 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAZEL GREEN...OR 6 MILES NORTHEAST OF
MERIDIANVILLE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAZEL GREEN AND NEW MARKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3507 8639 3494 8632 3493 8632 3491 8631
3491 8632 3487 8656 3498 8662
TIME...MOT...LOC 0056Z 243DEG 13KT 3496 8651
KDWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:10 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 35 min |
| Jul 10, 8:30 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 30 min |
| Jul 10, 9:12 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 33 min |
| Jul 10, 9:26 PM CDT | Flash Flood Warning | HUN | Jackson | 3 hr |
| Jul 10, 9:30 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Madison, Marshall | 30 min |
| Jul 10, 9:32 PM CDT | Special Weather Statement | HUN | Lauderdale | 43 min |
| Jul 10, 9:45 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 30 min |
| Jul 10, 9:58 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 32 min |
| Jul 10, 10:01 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 29 min |
| Jul 10, 10:28 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 47 min |
| Jul 10, 10:28 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 32 min |
| Jul 10, 10:31 PM CDT | Special Weather Statement | HUN | Limestone, Marshall | 44 min |
| Jul 10, 10:39 PM CDT | Special Weather Statement | HUN | DeKalb | 36 min |
| Jul 10, 10:45 PM CDT | Tornado Warning | HUN | Marshall | 30 min |
| Jul 10, 10:49 PM CDT | Flash Flood Warning | HUN | Jackson, Limestone, Madison, Marshall, Morgan | 3 hr |
| Jul 10, 10:54 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 3 hr |
| Jul 10, 11:06 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 39 min |
| Jul 10, 11:10 PM CDT | Special Weather Statement | HUN | Cullman, Morgan | 50 min |
| Jul 10, 11:11 PM CDT | Tornado Warning | HUN | DeKalb, Marshall | 49 min |
| Jul 10, 11:16 PM CDT | Special Weather Statement | HUN | Marshall | 44 min |
| Jul 10, 11:49 PM CDT | Special Weather Statement | HUN | Lawrence | 41 min |
| Jul 11, 12:11 AM CDT | Special Weather Statement | HUN | Morgan | 34 min |
| Jul 11, 12:16 AM CDT | Areal Flood Warning | HUN | DeKalb, Jackson, Madison | 6 hr |
| Jul 11, 12:41 AM CDT | Flash Flood Warning | HUN | Cullman, Lawrence, Morgan | 3 hr |
| Jul 11, 1:42 AM CDT | Areal Flood Warning | HUN | Jackson, Limestone, Madison, Marshall, Morgan | 3 hr |
| Jul 11, 2:56 AM CDT | Special Weather Statement | HUN | Franklin | 49 min |
| Jul 11, 3:25 AM CDT | Areal Flood Warning | HUN | Cullman, Lawrence, Morgan | 3 hr |
| Jul 11, 4:43 AM CDT | Areal Flood Warning | HUN | Jackson, Madison, Morgan | 6 hr |
| Jul 11, 6:31 AM CDT | River Flood Warning | HUN | Madison | 9 hr |
| Jul 11, 2:23 PM CDT | Special Weather Statement | HUN | Lawrence | 37 min |
| Jul 11, 3:22 PM CDT | Special Weather Statement | HUN | Lawrence | 23 min |
| Jul 11, 4:11 PM CDT | Special Weather Statement | HUN | Colbert | 49 min |
| Jul 11, 5:00 PM CDT | Special Weather Statement | HUN | Colbert | 45 min |
| Jul 11, 5:55 PM CDT | Special Weather Statement | HUN | Limestone | 50 min |
| Jul 11, 6:05 PM CDT | Special Weather Statement | HUN | Franklin | 25 min |
| Jul 11, 6:31 PM CDT | Special Weather Statement | HUN | Franklin | 29 min |
| Jul 11, 6:44 PM CDT | Special Weather Statement | HUN | Limestone, Madison | 46 min |
| Jul 10, 8:00 PM CDT | Special Weather Statement | HUN | Lincoln | 30 min |
| Jul 10, 8:13 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 32 min |
| Jul 10, 9:39 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 36 min |
| Jul 11, 12:25 AM CDT | Areal Flood Warning | HUN | Franklin, Lincoln, Moore | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.